I will try and make a long story short.
I have APS for 14 years following PE, taking warfarin, statin and plaquenil for most of that time. I am 53 and went through an early ( and very uneventful ) menopause about 7 years ago! I am telling you this because I think it may be relevant to my question. Last week I went into hospital for planned surgery on my shoulder to have a decompression (involving shaving off part of my clavicle and scapula. When the surgeon noticed I had a bad rotator cuff tear she started a repair and tried to secure an "anchor" on my clavicle but the bone was to "soft" to hold it! As a consequence she had a to abandon the keyhole and do open surgery! That's the background, my question is, can long term use of plaquenil cause bone softening? I had extremely low levels of Vit D and Prof Hughes put me on a course of very high dose Vit D but when they finished I gave been taking normal strength ones, I know very low Vit D can soften bones and I understand that certain autoimmune conditions can positively deplete Vit D in the body or is it low calcium and therefore some kind of osteoporosis but that would be brittle not soft! Wouldn't it?. I am very confused and a little scared, and currently very incapacitated! does anyone have any thoughts?. Sorry for the Lon post. Elizabeth